Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 6, 2014, 3:49 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 3:49 PM CST (21:49 UTC)
- Expired
- Nov 7, 2014, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS73 KMKX 062149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CST THU NOV 6 2014 ...GUSTY WINDS AND HIGH WAVES PERSIST TONIGHT... .THE TIGHT PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE AND APPROACHING HIGH PRESSURE WILL KEEP A GUSTY NORTH/NORTHWEST WIND GOING INTO TONIGHT. THE WAVES ARE EXPECTED TO GRADUALLY EASE AS THE NIGHT WEARS ON BUT IT WILL TAKE LONGER FOR THE WAVES TO SUBSIDE...THUS THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED INTO THE EARLY FRIDAY MORNING HOURS. LMZ643>646-070600- /O.CAN.KMKX.GL.W.0015.000000T0000Z-141107T0300Z/ /O.NEW.KMKX.SC.Y.0082.141106T2149Z-141107T1400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 PM CST THU NOV 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH TO NORTHWEST UP TO 30 KNOTS THIS EVENING GRADUALLY DIMINISHING TO 10 TO 20 KNOTS LATE. * WAVES: 8 TO 12 FEET....HIGHEST TOWARDS OPEN WATER THIS EVENING SUBSIDING TO 3 TO 5 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
930 WHUS73 KMKX 070257 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CST THU NOV 6 2014 ...GUSTY WINDS AND HIGH WAVES PERSIST TONIGHT... .WINDS CONTINUE TO DIMINISH ACROSS THE AREA AS LOW PRESSURE MOVES EAST AND HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND WAVES SHOULD DROP BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. LMZ643>646-071000- /O.EXT.KMKX.SC.Y.0082.000000T0000Z-141107T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 857 PM CST THU NOV 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST FRIDAY. * WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH MIDNIGHT...GRADUALLY DIMINISHING TO 10 TO 15 KNOTS LATE. * WAVES: 5 TO 7 FEET....DIMINISHING TO 3 TO 4 FEET BY SUNRISE FRIDAY. WAVES HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:21 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 6, 3:21 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CST THU NOV 6 2014 .SHORT TERM... .TONIGHT - CONFIDENCE...MEDIUM SURFACE LOW CONTINUES TO SHIFT INTO THE EASTERN GREAT LAKES WITH TIGHT PRESSURE GRADIENT LINGERING. AREA OF HIGHEST PRESSURE RISES SHIFTING EAST FROM LWR LAKE MI/NE IL. MAIN CHALLENGE WILL BE CLOUD TRENDS AND SUBSEQUENT IMPACT ON LOW TEMPS. SURFACE RIDGE AXIS IS PROGGD TO SC WI BY AROUND 12Z WITH MUCH LIGHTER WIND REGIME EVOLVING AS THE NIGHT WEARS ALONG. CLEARING LINE HAS BEEN RAPIDLY SHIFTING SOUTHEAST FROM NORTHWEST WI...WITH QUITE A BIT OF CLOUD COVER FILLING IN BEHIND THIS AREA THOUGH WITH MORE OF A DIURNAL APPEARANCE. RAP SOUNDINGS SHOW LOW LEVEL MOISTURE SCOURING BETWEEN 07 AND 09Z WHILE PURE EXTRAP OF THE PRIMARY BACK EDGE SUGGESTS 00-03Z FOR SOME CLEARING. WITH PLENTY OF HOLES IN THE WAKE OF THE MAIN BACK EDGE WILL NOT MODIFY THE EVENTUAL LOW TEMPS ...ESPECIALLY WITH RIDGE AXIS/LIGHT WIND REGIME TAKING SHAPE LATER IN THE NIGHT. .FRIDAY - CONFIDENCE...MEDIUM BROAD NORTHWEST MID LEVEL ANTICYCLONIC FLOW TAKES HOLD FOR A TIME THEN 500 MILLIBAR SHORTWAVE MOVES INTO MINNESOTA TOWARDS END OF DAY. 850 MILLIBAR WARM AIR ADVECTION WILL BEGIN AND HELP TO INCREASE MID DECK AS THE DAY WEARS ON. CONSENSUS OF MODELS IS TO GO WITH SOME POPS IN PARTS OF THE WEST DURING THE AFTERNOON. COLUMN WARM ENOUGH FOR PRECIP TO BE IN THE FORM OF RAIN. .FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH. A SHORTWAVE TROUGH MOVES ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO WISCONSIN. INITIALLY THE STRONG 250 MB JET IS BEHIND THE TROUGH BUT GRADUALLY INCREASES UPSTREAM SATURDAY. WEAK TO MODERATE UPPER DIVERGENCE AND WEAK 700 MB UPWARD MOTION ACROSS SOUTHERN WISCONSIN FRIDAY EVENING WITH DOWNWARD MOTION SATURDAY. 850/700 MB WARM AIR ADVECTION FRIDAY EVENING BEFORE COLD AIR ADVECTION OCCURS SATURDAY. MOST OF THE PRECIPITATION WILL OCCUR WHILE THE BOUNDARY LAYER IS WARM ENOUGH FOR RAIN. BY THE TIME LOW LEVEL COOLING TAKES PLACE THE MID LEVELS BEGIN TO DRY AND THE FORCING WEAKENS. .SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH. THE UPPER SHORTWAVE EXITS THE LAKE MICHIGAN AREA SATURDAY EVENING WITH A STRONG 150 KNOT WEST/NORTHWEST GET MOVING ACROSS NORTHERN WISCONSIN SATURDAY NIGHT THAT WEAKENS A LITTLE ACROSS SOUTHERN WISCONSIN SUNDAY AS IT BECOMES MORE ZONAL. WEAK UPPER DIVERGENCE WITH WEAK 700 MB UPWARD MOTION SUNDAY. GRADUAL 850/700 MB WARM AIR ADVECTION WITH 850 MB TEMPERATURES INCREASING TO 2 TO 5 CELSIUS. WHILE THE MID LEVELS MOISTEN...LOW LEVELS ARE DRY UNTIL LATE IN THE AFTERNOON WHEN BOUNDARY LEVELS TEMPERATURES ARE WARM...SO ONLY LIGHT RAIN/SPRINKLES EXPECTED. .LONG TERM... .SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM. THE ZONAL FLOW SUNDAY EVENING BECOMES MORE SOUTHWEST AS THE UPPER TROUGH AXIS MOVES ACROSS THE PLAINS. THE 12Z GFS HAS SOME VERY LIGHT PRECIPITATION IN THE BAROCLINIC ZONE ACROSS SOUTHERN WISCONSIN EARLY SUNDAY NIGHT...WHILE THE 00Z ECMWF IS DRY. HOWEVER BOTH MODELS BRING A BAND OF MODERATE PRECIPITATION ACROSS SOUTHERN WISCONSIN MONDAY. THICKNESS VALUES ARE COLD ENOUGH FOR SNOW...EXCEPT IN THE FAR SOUTHEAST ON THE GFS. BOUNDARY LAYER TEMPERATURES ON THE GFS ARE MARGINAL FOR SNOW. THE 12Z ECMWF PUSHES THE BAND OF PRECIPITATION MORE TO THE NORTH WITH PRECIPITATION TYPE TRENDING TO MORE RAIN FAR SOUTH. .MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM. THE GFS HAS A STRONGER TROUGH MOVING ACROSS WISCONSIN TUESDAY...WHILE THE 00Z ECMWF IS WEAKER AS AN UPSTREAM SHORTWAVE DROPS TOWARDS THE NORTHERN ROCKIES FROM CANADA. THE 12Z GFS HAS MODERATE AMOUNTS OF PRECIPITATION FAR SOUTH AND SOUTHEAST MONDAY NIGHT...WITH MUCH LIGHTER AMOUNTS ON THE 00Z ECMWF. TEMPERATURES/THICKNESS VALUES ARE COLD ENOUGH FOR SNOW. .WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM. THE BASE OF A LARGE UPPER TROUGH WILL EXTEND ACROSS THE NORTHERN PLAINS AND GREAT LAKES...WITH A SHORTWAVE MAINLY OVER THE EASTERN GREAT LAKES WEDNESDAY THAT MOVES OFF TO THE EAST THURSDAY. HIGH PRESSURE BUILDS OVER THE NORTHERN PLAINS WITH A COLD NORTH FLOW ACROSS WISCONSIN. THIS WILL RESULT IN COLD TEMPERATURES. .AVIATION/00Z TAFS/... SURFACE LOW CONTINUES TO PULL AWAY THROUGH THE EASTERN LAKES WITH HIGHER PRESSURE RISES SHIFTING EAST. MVFR CIGS WILL TAKE A WHILE TO CLEAR OUT TONIGHT THOUGH PLENTY OF HOLES UPSTREAM IN NW WI. EXPECT CIGS TO BECOME VFR AND START TO BREAK UP A BIT TONIGHT AS NVA AND DRIER AIR TAKE HOLD. NEXT SHORTWAVE MOVES INTO MN BY THE END OF FRIDAY. NAM AND ECMWF MAINTAIN THE DRY LOOK WHILE THE GFS IS MORE AGGRESSIVE WITH THE WAA REGIME PRECIP. WILL KEEP KMSN DRY THROUGH 18Z AND KMKE DRY THROUGH 00Z AS WELL. HOWEVER EXPECT MID CLOUDS TO BE IN THE INCREASE WITH THE RETURN OF 850 WAA. && .MARINE...GALE GUSTS HAVE EASED BELOW CRITERIA THOUGH PRESSURE GRADIENT STILL SUPPORTS SMALL CRAFT WINDS FOR A TIME TONIGHT THOUGH WAVE ACTION MAY TAKE A BIT LONGER SO EASE SO WENT WITH SMALL CRAFT INTO EARLY FRIDAY MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM CST FRIDAY FOR LMZ643>646. && TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, Nov 6, 3:19 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CST THU NOV 6 2014 WIZ046-047-051-052-056>060-062>072-072130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 PM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-072130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO BRISK NORTH WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY WINDS AND WAVES WILL DROP BELOW SMALL CRAFT ADVISORY CONDITIONS SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS WISCONSIN. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MUCH OF THE TIME FROM MONDAY NIGHT THROUGH THURSDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES...FOLLOWED BY BRISK NORTH WINDS. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.